# SDR 20010301CW010

- Difficulty date: March 1, 2001
- Submitted: March 1, 2001
- Operation: General aviation
- Aircraft: N2596E
- Make and model: Piper PA-38-112
- Aircraft serial: 3878A0483
- Engine: Lyc O235*
- System (JASC): 7920 · Engine Oil Distribution (Airframe Furnished)
- Part: Oil Filter
- Part number: CH48110
- Condition: Defective
- Location: Oil Sump
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SEALANT USED IN MANUFACTURE OF FILTER TO SEAL THE INLET AND OUTLET TO THE FILTER APPEARS TO BE FLAKING OFF.  PIECES ARE BEING FOUND INSIDE THE FILTER ON THE PLEATS AND ON THE OIL SUMP SUCTION SCREEN.  THESE PIECES COULD GET INTO THE PRESSURE SYSTEM AND STARVE A BEARING FOR OIL.
